Fatigue and loss of appetite

  • 3 replies
  • 34 subscribers
  • 179 views

I finished my chemo radiotherapy treatment 3 weeks ago. My energy levels are virtually non-existent and I have a poor appetite although I try and eat healthy snacks. I thought I would be more active by now. Is there any tips on managing the fatigue. Also I'm T2 diabetic and my glucose readings are very high. As anyone else experienced the high readings. Thanks

  • Hi Anitasian,

    Congratulations on finishing your treatment, that's a huge, welcome milestone!

    I know I'd hoped to be WAY better at 3 weeks out than I was. I don't know anything about the glucose readings, but I can say confidently that zero energy and a poor appetite are very common. 

    Your poor body has been through SO much, and it still is. The chemo and radiation drugs are still busily ferreting out and devouring any stray lingering cancer cells, and while it wears us out, it's so necessary and good. Listen to your body and rest rest rest. 

    I don't know anything else to do for the fatigue. 

    At this stage I was trying to manage one or two short walks in the yard per day. That was the extent of my 'activity.' There are many who certainly do a lot more a lot earlier, but while it's good to hope to be one of the lucky ones, don't let the fact that you're not discourage you. This stage is the toughest for many of us.

    Drink lots of water, keep up with the healthy eating, and rest. 

    You WILL start to feel better, and it won't be that long. It just feels like it.

    Hugs

    Suz

  • Thank you for your reply.  I will have to be more patient..

  • Anitasian

    I think your energy levels and appetite sound just as I was three weeks out of treatment.  I managed the fatigue by sleeping - lots!  And my appetite was non-existent, in fact the only thing that hit the spot was strong cheddar cheese, onion and mustard on toast - every day!  My husband used to serve it to me in bed when I didn't have the will to move.  Well done on eating healthy snacks as I didn't bother.  I had bought in Ensure (little bottles of liquid with all the RDA of everything a person needs) prior to treatment so I used to sip those as well.

    I can't advise on anything to do with diabetes, I'm afraid, I hope you get some more answers on that.

    Truly, this period will pass, one day you really will look back in amazement at how you got through.

    Irene xx